advertisement
Question
Posted by: help | 2004/12/12

best pill for depressed pms

Hi there,

I was wondering whether you could help me. Before going on the pill I suffered from depressed mood and irregularity and therefore went on triphasil to stop this. I think i reacted to the prgesterone and was extremely depressed and irritable all the time, I have now changed to yasmin and have been on it for quite a while. I am not sure if this is normal, but I get very depressed and touchy (cry a lot) a week or two before my period. Otherwise I feel fine. I was wondering whether there was any other low progesterone or light pill which would be helpful or better for depression before coming on. thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The low dose pills usually refer to a low dose of oestrogen rather than progesterone. The progesterone side of the Pill relates more to the different types of progesterone, rather than the dose. Yasmin's progesterone component, is actually not progesterone but a compound which has a similar effect. If you are still havign premenstrual depression , perhaps you could try short course antidepressants at this time. Discuss this with your gynaecologist.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: MJ | 2004/12/13

I was also on Yasmin after trying quite a few different pills. My gynae prescribed PMS Forte for me, which seemed to help dramatically. It's only a combination of vitamins and minerals along with Primrose Eve. Give it a try the natural way. Just remember: you're not crazy, there are many of us out there who seem to get really bad PMS. Mine became worse the older I became.

Good luck.

Reply to MJ

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement